Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 132, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at May 17, 2017, 5:32 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 43 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2017, 5:32 PM CDT (22:32 UTC)
- Expired
- May 17, 2017, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA
The radar
The Des Moines radar (KDMX), 132 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 5:38 PM CDT | TSTM WND DMG | 4 E Reinbeck, IA | IDOT REPORTED TREE ACROSS IA-175 BLOCKING ROAD EAST OF REINBECK BETWEEN T69 AND D46. TIME ESTIMATED BY RADAR. DELAYED REPORT. |
| May 17, 5:43 PM CDT | TSTM WND DMG | 5 Sse Dumont, IA | 60+ MPH WIND WITH FASCIA DAMAGE TO HOUSE. LARGE TREES BENT OVER IN WIND. |
| May 17, 5:47 PM CDT | TSTM WND GST 70 | 1 Sse Cedar Falls, IA | ESTIMATED AT LEAST 70 MPH. |
| May 17, 5:47 PM CDT | TSTM WND GST 70 | Allison, IA | ESTIMATED 70+ MPH WINDS IN ALLISON. TREE DAMAGE, EXTENT UNKNOWN. |
| May 17, 5:50 PM CDT | TSTM WND GST 50 | 1 E Cedar Falls, IA | SMALL BRANCHES DOWN. HEAVY RAINFALL. |
| May 17, 5:53 PM CDT | TSTM WND DMG | 2 E Aplington, IA | SEVERAL POWER POLES/LINES DOWN BETWEEN PARKERSBURG AND APLINGTON ON HIGHWAY 57. |
| May 17, 5:53 PM CDT | TSTM WND DMG | Parkersburg, IA | VERY HIGH WINDS ESTIMATED AT OVER 70 MPH. POWER OUT IN PARKERSBURG. SEMI OVERTURNED ON HIGHWAY 57 RESULTING IN ONE FATALITY. NUMEROUS TREE LIMBS DOWN ON ROADS. 3 FOOT DIAMETER TREE DOWN IN PARKERSBURG. |
| May 17, 5:53 PM CDT | TSTM WND GST 70 | Parkersburg, IA | |
| May 17, 5:53 PM CDT | TSTM WND GST 70 | Waterloo Regional Airpo, IA | AT WATERLOO AIRPORT. |
| May 17, 6:00 PM CDT | TSTM WND GST 65 | 1 S Plainfield, IA | IOWA DOT RWIS ALONG HIGHWAY 218. |
| May 17, 6:00 PM CDT | TSTM WND GST 65 | Plainfield, IA | RWIS STATION. |
| May 17, 6:08 PM CDT | TSTM WND DMG | Aplington, IA | 4 INCH DIAMETER LIMB DOWN ALONG WITH NUMEROUS SMALLER BRANCHES IN APPLINGTON. |
| May 17, 6:15 PM CDT | TSTM WND GST 65 | Jesup, IA | |
| May 17, 6:18 PM CDT | TSTM WND DMG | 2 N Waterloo, IA | ESTIMATED 6 INCH DIAMETER LIMB DOWN PINNING PEOPLE IN A CAR. NUMEROUS LOCATIONS IN NORTH WATERLOO WITH SMALLER LIMBS DOWN ON STREETS AND CARS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 17, 12:08 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.5 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -348 J/kg
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616
WUUS53 KDMX 172232
SVRDMX
IAC013-017-023-172315-
/O.NEW.KDMX.SV.W.0132.170517T2232Z-170517T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
532 PM CDT WED MAY 17 2017
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Black Hawk County in northeastern Iowa...
Bremer County in northeastern Iowa...
Butler County in north central Iowa...
* Until 615 PM CDT.
* At 531 PM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Iowa Falls to 6 miles west of Dike
to near Traer, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Numerous reports of 60 to 70
mph winds with tree damage across central and
northeastern Iowa.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
City, Hudson, Sumner, Parkersburg, Denver, Clarksville, Tripoli,
Shell Rock, Greene, Aplington, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport and Uni-Dome And McLeod Center.
This includes Interstate 380 between mile markers 56 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4230 9253 4247 9253 4247 9256 4256 9256
4256 9302 4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2231Z 208DEG 61KT 4261 9323 4247 9276 4213 9247
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
MF2 follow-up statements
794
WWUS53 KDMX 172247
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
547 PM CDT WED MAY 17 2017
IAC013-017-023-172315-
/O.CON.KDMX.SV.W.0132.000000T0000Z-170517T2315Z/
Black Hawk IA-Bremer IA-Butler IA-
547 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BLACK HAWK...BREMER AND BUTLER COUNTIES...
At 545 PM CDT, severe thunderstorms were located along a line
extending from 7 miles northeast of Hampton to near Shell Rock to 7
miles west of La Porte City, moving northeast at 70 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. Numerous reports of 60 to 70 mph
winds have been reported over northeast Iowa. Doppler radar
indicates that the strongest winds are now moving into the
southern sections of the Waterloo area.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
City, Hudson, Sumner, Parkersburg, Denver, Clarksville, Tripoli,
Shell Rock, Greene, Aplington, Elk Run Heights, Crossroads Mall,
Waterloo Municipal Airport and Uni-Dome And McLeod Center.
This includes Interstate 380 between mile markers 56 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4230 9253 4247 9253 4247 9256 4256 9256
4256 9302 4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2245Z 208DEG 61KT 4280 9309 4266 9262 4232 9233
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
MF449
WWUS53 KDMX 172305
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
605 PM CDT WED MAY 17 2017
IAC013-017-023-172315-
/O.CON.KDMX.SV.W.0132.000000T0000Z-170517T2315Z/
Black Hawk IA-Bremer IA-Butler IA-
605 PM CDT WED MAY 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR BLACK HAWK...BREMER AND BUTLER COUNTIES...
At 604 PM CDT, severe thunderstorms were located along a line
extending from near Marble Rock to 6 miles west of Tripoli to Jesup,
moving north at 55 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Trained weather spotters. At 553 pm...70 mph winds were
reported at the Waterloo Airport. Numerous trees were
reported down in town.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Waterloo, Cedar Falls, Waverly, Allison, Evansdale, Jesup, La Porte
City, Hudson, Sumner, Denver, Clarksville, Tripoli, Shell Rock,
Greene, Elk Run Heights, Crossroads Mall, Waterloo Municipal Airport,
Uni-Dome And McLeod Center, Janesville and Washburn.
This includes Interstate 380 between mile markers 56 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A tornado watch remains in effect until 700 PM CDT for central, north
central and northeastern Iowa.
LAT...LON 4231 9237 4244 9248 4250 9255 4250 9256
4256 9256 4256 9268 4258 9272 4264 9302
4291 9302 4291 9208 4230 9206
TIME...MOT...LOC 2304Z 193DEG 48KT 4293 9285 4279 9238 4245 9209
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...70MPH
$$
MFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 4:06 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 17, 4:06 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 406 PM CDT Wed May 17 2017 .SHORT TERM.../Tonight through Thursday/ Issued at 400 PM CDT Wed May 17 2017 Round one of thunderstorms is pushing into northern Iowa early this afternoon with a cluster of storms near Spencer at 2 PM and another approaching Iowa Falls. These storms will continue to move to the north or north-northeast through the afternoon and be in southern Minnesota by around 21z/4pm. Behind these storms, clearing followed by bubbling cumulus and new thunderstorm development are occurring over central Iowa. Additional thunderstorms are moving out of southeast Nebraska and northeastern Kansas, which have formed on the nose of a strong PV anomaly. These storms will move northeastward from northeastern Kansas early this afternoon through the state this afternoon and evening with all modes of severe weather still possible. Latest hi-res models show these storms pivoting northeastward reaching the Des Moines metro around 21-22z/4-5pm and Waterloo and Mason City around 23-00z/6-7pm. These storms will be moving into an airmass characterized by strong boundary layer heating along with dewpoints generally in the low and middle 60s. However, recent observations have shown a decrease in dewpoints over southern and southwest Iowa, which is where deep layer mixing is taking place due to strong, gusty, synoptic winds as a result of the aforementioned PV anomaly. This is also the area where we have issued a special weather statement in lieu of a wind advisory given our primary concern of severe weather this afternoon. Still, this has yielded MLCAPEs around 1000 J/kg and SBCAPEs of 2000+ J/kg per 18z KOAX ROAB and 19z SPC mesoanalysis. While deep layer shear will be more than sufficient for organized updrafts, low-level shear is marginal currently. However, short term models show this increasing in the next few hours. Mid-level and low-level lapse rates are steepening ahead of the PV anomaly with 8C/km and 7C/km, respectively. The LCLs are currently lowest over northern Iowa around 750m with around 1250 m closer to the Missouri border and freezing level over central Iowa are between 10000 and 11000 feet. As the storms move out of central Iowa into southern Minnesota and eastern Iowa by mid-evening, scattered showers will linger behind through around midnight. Clouds will linger longer over much of the state as winds shift to the west and northwest bringing in cooler and drier air. .LONG TERM.../Thursday night through Wednesday/ Issued at 400 PM CDT Wed May 17 2017 The primary concerns through the period will be precip amounts to end the weak and another system late Monday into Tuesday. Our current Rockies mean trough will remain in place even after the present system departs with fair weather at onset, however our attention will turn to the next embedded low now moving through NV/UT/ID. Deep thermodynamic and kinematic forcing will cross the Missouri Valley into IA overnight into Friday morning resulting in showers and possibly a few thunderstorms. After a minor lull in the forcing late in the day, another short wave will rotate through the base of the long wave trough overnight into Saturday with deformation zone, warm/theta-e advection and frontogenetical forcing all coming together, along with increased deep convergence ahead of the low along the warm front. The precipitable water values and warm cloud depths are not too high for the season, but considering the degree of forcing for this airmass it will potentially lead to widespread amounts over an inch before the system exits. RFC contingency forecasts suggest this will push rivers to significant within bank rises with at least minor flooding certainly possible as well. Thus have likely PoPs going during this window. Heavy rains seem to be the primary threat, but there will be some severe weather potential during peak heating Saturday depending on the surface low track. The warmer, more unstable ECMWF solution would be most favorable with its western most track. Even the cooler GFS has a sliver of uncapped MLCAPEs far southeast in the deep shear so this will need to be monitored in the coming days. Forcing with this system should exit by midday Saturday leading to a regime change by early next week with the mean trough through the Great Lakes. This will keep us in relatively cool NW rather than SW flow. Models are in good agreement dropping a short wave through the trough into the Plains and Iowa late Monday into Tuesday. Instability and shear do not appear to be sufficient to support much of a severe weather threat however nor are heavy rains anticipated. This pattern will keep Iowa temperatures often cool and no better than normal with dewpoints seasonally low as well. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1250 PM CDT Wed May 17 2017 Main concern is timing of thunderstorms that will move through central Iowa impacting the terminals this afternoon and evening along with gusty winds. Have tried to time the heavier thunderstorms with TEMPO groups of just a few hours, though amendments may be needed to adjust timing as well as conditions. The thunderstorms will be past most the terminals by mid-evening. While conditions may improve back into VFR after the storms pass, clouds are expected to move back in after midnight through Thursday morning with MVFR ceilings expected over the northern sites with low VFR ceilings over the southern sites. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...Ansorge LONG TERM...Small AVIATION...Ansorge
Hazardous weather outlook, May 17, 4:55 PM CDT, 37 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 455 PM CDT Wed May 17 2017 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-181100- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 455 PM CDT Wed May 17 2017 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight There is an enhanced risk for severe thunderstorms this afternoon and evening. Damaging winds will be the main threat with tornadoes, large hail and periods of heavy rain also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Non-severe thunderstorms are possible Friday through Saturday, as well as Monday through Tuesday. River flooding is possible in the coming days due to recent and forecast rainfall that may cause some rivers to leave their banks. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and evening. Small
In the hours before
Local storm report, May 17, 5:15 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
515 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST 1 E MARSHALLTOWN 42.04N 92.90W
05/17/2017 E60 MPH MARSHALL IA TRAINED SPOTTER
&&
FABLocal storm report, May 17, 5:18 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
518 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
05/17/2017 M59 MPH MARSHALL IA MESONET
RWIS STATION ON US 30.
&&
BFLocal storm report, May 17, 5:19 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
519 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM TSTM WND GST MARSHALLTOWN 42.04N 92.91W
05/17/2017 M59 MPH MARSHALL IA PUBLIC
MEASURED AT RWIS STATION ON HIGHWAY 30.
&&
CMLocal storm report, May 17, 5:20 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
520 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST 4 E ALBION 42.11N 92.92W
05/17/2017 M69 MPH MARSHALL IA ASOS
MARSHALLTOWN AIRPORT.
&&
CMLocal storm report, May 17, 5:26 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
526 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST 2 SSW GRINNELL 41.71N 92.74W
05/17/2017 M68 MPH POWESHIEK IA AWOS
&&
CMLocal storm report, May 17, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
532 PM CDT WED MAY 17 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM TSTM WND DMG MARSHALLTOWN 42.04N 92.91W
05/17/2017 MARSHALL IA EMERGENCY MNGR
TREE ON A PROPANE TANK NEAR LISCOMB ON OAKS
AVENUE, MANY TREES AND POWER LINES DOWN IN
MARSHALLTOWN, TRAFFIC LIGHTS DOWN IN
MARSHALLTOWN, BARN DOWN AT 1749 PRAIRIE
AVENUE.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:02 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 43 min |
| May 16, 7:41 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford, Sac | 49 min |
| May 16, 7:53 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 37 min |
| May 16, 7:59 PM CDT | Tornado Warning | DMX | Carroll | 16 min |
| May 16, 8:15 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac, Webster | 45 min |
| May 16, 8:18 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Sac | 42 min |
| May 16, 8:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Dallas, Greene and 1 more | 38 min |
| May 16, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Hamilton, Humboldt, Webster, Wright | 42 min |
| May 16, 8:50 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas | 40 min |
| May 16, 8:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie | 33 min |
| May 16, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Greene, Guthrie | 22 min |
| May 16, 9:19 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Kossuth, Winnebago, Worth | 56 min |
| May 16, 9:26 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Humboldt, Kossuth, Webster and 1 more | 49 min |
| May 16, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk, Story | 15 min |
| May 16, 9:42 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 34 min |
| May 16, 9:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Worth | 26 min |
| May 16, 10:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hamilton, Hardin, Marshall, Story | 29 min |
| May 16, 10:15 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Worth | 33 min |
| May 16, 10:40 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy, Hardin | 22 min |
| May 16, 10:46 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| May 16, 11:19 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Union | 26 min |
| May 17, 12:35 AM CDT | Special Weather Statement | DMX | Jasper, Mahaska, Poweshiek | 40 min |
| May 17, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison | 28 min |
| May 17, 3:02 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 43 min |
| May 17, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 27 min |
| May 17, 3:28 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 35 min |
| May 17, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Clarke, Madison, Union | 29 min |
| May 17, 3:37 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie | 23 min |
| May 17, 3:46 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Carroll, Cass, Clarke, Dallas and 6 more | 44 min |
| May 17, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Lucas, Marion, Union, Warren and 1 more | 43 min |
| May 17, 3:59 PM CDT | Tornado Warning | DMX | Appanoose, Monroe | 46 min |
| May 17, 4:17 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Jasper, Madison and 4 more | 43 min |
| May 17, 4:26 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 22 min |
| May 17, 4:27 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Jasper, Lucas, Mahaska, Marion, Monroe and 4 more | 63 min |
| May 17, 4:36 PM CDT | Tornado Warning | DMX | Mahaska, Monroe, Wapello | 27 min |
| May 17, 4:53 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Grundy, Hamilton, Hardin, Jasper, Marshall and 3 more | 67 min |
| May 17, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Kossuth, Webster | 49 min |
| May 17, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hamilton, Hancock, Hardin, Wright | 59 min |
| May 17, 5:21 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 39 min |
| May 17, 5:53 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Kossuth, Winnebago, Worth | 34 min |
| May 17, 6:01 PM CDT | Severe Thunderstorm Warning | DMX | Emmet | 8 min |
| May 17, 6:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 9 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.